Alert archive / Louisiana / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 209, NWS Shreveport, LA

July 5, 2005Union Parish, Louisiana

NWS Shreveport, LA issued this severe thunderstorm warning at Jul 5, 2005, 2:05 PM CDT for Union Parish, Louisiana. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 5, 2005, 2:05 PM CDT (19:05 UTC)
Expired
Jul 5, 2005, 3:00 PM CDT
In force
55 min
Issued by
NWS Shreveport, LA
Area
Counties, with a storm outline in the text

County Union Parish, LA

The radar

The Shreveport radar (KSHV), 144 km from the middle of the area, began a volume at 19:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 10:44 AM CDT, 3 hours 21 minutes earlier.

Area forecast discussion, Jul 5, 10:44 AM CDT, 3 hours 21 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE SHREVEPORT LA
1044 AM CDT TUE JUL 5 2005

.UPDATE...
WITH NUMEROUS OUTFLOW BOUNDARIES ACROSS THE REGION FROM PREVIOUS CONVECTION...
NEW CONVECTION DEVELOPING ALONG THIS BOUNDARIES...NOT TO MENTION THE FRONTAL
SYSTEM WHICH IS DRAPED ACROSS THE REGION WILL OBVIOUSLY KEEP CHANCE POPS
GOING FOR THE REMAINDER OF THE MORNING AND AFTERNOON. 12Z SOUNDING VERY
MOIST THIS MORNING WITH PRECIPITABLE WATER VALUE OF 1.87 IN. SO WITH THE
BOUNDARIES AROUND AND TRIGGER TEMPS IN THE LOWER 90S...SCATTERED CONVECTION
POSSIBLE JUST ABOUT ANYWHERE THIS AFTERNOON. HAVE LOWERED TEMPS ACROSS THE
NORTHWEST AND ALONG THE I-20 CORRIDOR OF NORTHEAST TEXAS AND NORTHWEST
LOUISIANA AS WELL.

UPDATE OUT SHORTLY...13.

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.

&&

13
Hazardous weather outlook, Jul 5, 12:00 PM CDT, 2 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT TUE JUL 5 2005

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-061100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CDT TUE JUL 5 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST...AND NORTH CENTRAL LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

A VERY UNSTABLE AND MOISTURE LADEN AIRMASS WILL REMAIN IN PLACE
ACROSS THE FOUR STATE REGION THROUGH TONIGHT. WITH THE AID OF
AFTERNOON HEATING...EXPECT A FEW STRONG TO POSSIBLY SEVERE
THUNDERSTORMS COULD DEVELOP ACROSS MAINLY SOUTHERN AREAS OF THE
REGION...INCLUDING THE LOWER TOLEDO BEND AND SAM RAYBURN COUNTRY OF
NORTHEAST TEXAS AND NORTH CENTRAL AND NORTHEAST LOUISIANA. ANY
STRONG TO SEVERE THUNDERSTORMS THIS EVENING WILL HAVE THE CAPABILITY
TO PRODUCE STRONG AND DAMAGING WIND GUSTS AND POSSIBLE HAIL.
SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING WILL BE VERY
ISOLATED IN NATURE AND NOT WIDESPREAD.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE FOR MUCH OF THIS
WEEK...WITH A DRY PERIOD EXPECTED DURING THE WEEKEND...FOLLOWED
BY POSSIBLE RAINFALL DURING EARLY NEXT WEEK. ONE TROPICAL
SYSTEM...CINDY...WILL MOVE INTO SOUTHEAST LOUISIANA AND MOVE
TOWARD THE TENNESSEE VALLEY FROM WEDNESDAY INTO FRIDAY...
FOLLOWED BY THE NEXT TROPICAL SYSTEM DURING EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS...SHOULD NOT BE NEEDED THIS AFTERNOON THROUGH TONIGHT.

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 4, 8:50 PM CDTSevere Thunderstorm WarningSHVRed River55 min
Jul 4, 11:58 PM CDTSevere Thunderstorm WarningSHVFranklin47 min
Jul 5, 1:55 AM CDTFlash Flood WarningSHVFranklin4 hr
Jul 5, 3:42 AM CDTSevere Thunderstorm WarningSHVFranklin48 min
Jul 5, 5:58 AM CDTFlash Flood WarningSHVRed River4 hr
Jul 5, 1:59 PM CDTSevere Thunderstorm WarningSHVUnion61 min
Jul 5, 2:55 PM CDTSevere Thunderstorm WarningSHVUnion32 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.